EconPapers    
Economics at your fingertips  
 

Monotone concave operators: An application to the existence and uniqueness of solutions to the Bellman equation

Cuong Le van, Lisa Morhaim and Yiannis Vailakis
Additional contact information
Lisa Morhaim: University of Paris 1, CNRS, Centre d’ Economie de la Sorbonne, Paris School of Economics, Institute Math´ematique de Bourgogne
Yiannis Vailakis: Department of Economics, University of Exeter

No 803, Discussion Papers from University of Exeter, Department of Economics

Abstract: We propose a new approach to the issue of existence and uniqueness of solutions to the Bellman equation, exploiting an emerging class of methods, called monotone map methods, pioneered in the work of Krasnosel’skii (1964) and Krasnosel’skii-Zabreiko (1984). The approach is technically simple and intuitive. It is derived from geometric ideas related to the study of fixed points for monotone concave operators defined on partially order spaces.

Keywords: Dynamic Programming; Bellman Equation; Unbounded Returns (search for similar items in EconPapers)
JEL-codes: C61 O41 (search for similar items in EconPapers)
Date: 2008
References: Add references at CitEc
Citations: View citations in EconPapers (7)

Downloads: (external link)
https://exetereconomics.github.io/RePEc/dpapers/DP0803.pdf (application/pdf)

Related works:
Working Paper: Monotone Concave Operators: An application to the existence and uniqueness of solutions to the Bellman equation (2008) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:exe:wpaper:0803

Access Statistics for this paper

More papers in Discussion Papers from University of Exeter, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Sebastian Kripfganz ().

 
Page updated 2025-03-19
Handle: RePEc:exe:wpaper:0803